Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking birth control pills since one year. Having strong mood swings. Not pregnant. What to do? Remedy?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11733 Questions
I have a question that might regard birth control. I started taking XXXXXXX last year around July and ever since then I have had strong mood swings. I stopped taking it around November and my mood swings appeared to have gotten both worse and better. Then I began to take it again in January and for the first month I was okay. However ever since then I still have mood swings. I have never really had such strong mood swings. Even though to other people it seem normal it is not normal for me. Or what used to be me. And I am NOT pregnant.
Posted Sun, 23 Jun 2013 in Birth Control
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The frequent mood swings that you are having could be related to the hormonal changes in your body caused by the birth control pills, stress and anxiety.
Changes in the thyroid hormone levels, changes in the environmental factors and food habits can also cause such symptoms.
To help this problem you can take a few measures-
1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Avoid alcohol and cigarette smoking.
3.Try physical exercise like aerobic exercises daily for twenty minutes.
4.Avoid your worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.
You can also discuss the problem with your Gynecologist who will help in proper treatment after a few blood tests to find out the exact cause.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor